On an exact penalty function method for semi-infinite programming problems

Cheng Ma, Xun Li, Ka Fai Cedric Yiu, Yongjian Yang, Liansheng Zhang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

4 Citations (Scopus)

Abstract

In this paper, we study a new exact and smooth penalty function for semi-infinite programming problems with continuous inequality constraints. Through this exact penalty function, we can transform a semi-infinite programming problem into an unconstrained optimization problem. We find that, under some reasonable conditions when the penalty parameter is sufficiently large, the local minimizer of this penalty function is the local minimizer of the primal problem. Moreover, under some mild assumptions, the local exactness property is explored. The numerical results demonstrate that it is an effective and promising approach for solving constrained semi-infinite programming problems.
Original languageEnglish
Pages (from-to)705-726
Number of pages22
JournalJournal of Industrial and Management Optimization
Volume8
Issue number3
DOIs
Publication statusPublished - 1 Aug 2012

Keywords

  • Constrained semi-infinite programming problem
  • Extended managasarian-fromovitz constraint qualification
  • Nonsmooth optimization
  • Smooth and exact penalty function

ASJC Scopus subject areas

  • Business and International Management
  • Strategy and Management
  • Control and Optimization
  • Applied Mathematics

Cite this